Wisconsin, 2004

Tornadoes and Hail in Wisconsin, June 23, 2004

June 23, 2004 · NWS ARX · 41 events in 10 counties and zones

A line of thunderstorms that moved out of Minnesota produced wind damage, hail and several tornadoes. m.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
21
Property damage
$361,000
Crop damage
$13,000
Events
41

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ARX wrote it up.

A line of thunderstorms that moved out of Minnesota produced wind damage, hail and several tornadoes. The first tornado touched down about 1.5 miles north of Taylor (Jackson County) around 6:22 p.m. It caused intermittent damage during the first two miles of its path as it moved east southeastward across Highway 95. It then strengthened and stayed on the ground for another 3 miles. Many trees were knocked down, and it also demolished a garage and took the roof off two other structures. The tornado reached F1 strength (estimated 75-85 mph winds) briefly as it moved through the Davis and Taylor Road areas where it demolished a garage approximately 2 miles northeast of Taylor. This tornado appeared to lift approximately 4 miles east of Taylor around 6:28 p.m. About 3 tenths of a mile to the south of where the first tornado lifted, a second tornado formed. This tornado primarily caused tree damage. Shortly after formation, it reached F1 strength (estimated 80-100 mph winds), clearing out a path about 30 yards wide through a wooded area just north of West Pine Creek Road. This tornado weakened about 5 miles east of Taylor, but caused sporadic F0 damage until it finally lifted around 6:32 p.m. about 8 miles east of Taylor in the East Pine Creek Road area. Total path length of these two tornadoes was nearly 9 miles. They were on the ground for about 10 minutes. A third tornado quickly developed about 3 miles west of Warrens (Monroe County) near Arctic Road, just west of Interstate 94 around 7:00 p.m. It hit a home along Interstate 94, then crossed the Interstate hitting a semi-truck, before moving into Jellystone Campground just west of Warrens. The tornado and associated strong winds around the storm knocked down hundreds of trees in this area, and damaged several tents, buildings, campers, and cars in Jellystone Campground. One gentleman was seriously injured when a tree fell on him during a rescue attempt. He was in a coma for a period of time, but survived with lasting disabilities. The tornado continued just southwest of Warrens and hit a home, blowing the roof off, south of the village along County Road O. It lifted about 2 miles southeast of Warrens around 7:12 p.m. The tornado path was approximately 4.5 miles in total length, with a maximum width of 50 yards. The tornado was rated an F1 on the Fujita Damage Scale. Wind speeds were likely 90 to 112 mph, with most of the damage related to downburst winds around the actual tornado. At least 3 people were hospitalized briefly for injuries, but there no fatalities. The fourth tornado formed in extreme eastern Juneau County, about 2 miles west of Castle Rock Dam. The tornado moved east-northeast across Castle Rock Lake and into western Adams County. It tracked near or along Edgewood Ave, with extensive tree damage to the Quincy Bluff area, including the lookout ranger tower there. Hundreds of trees were blown down from strong winds rotating around the tornadic thunderstorm, which were in excess of 90 mph at times. The tornado intermittently tracked east to areas just north of Edgewood Drive crossing Highway 13 approximately 5 miles south of Adams/Friendship (Adams County). Downburst winds on the south side of the storm demolished at least 8 mobile homes in Edgewood Estates that were orientated north-south and took the full brunt of the cross wind. This was the same area hit by severe weather in September 2000. Most of the Town of Easton (Adams County) had extensive damage with hundreds of trees down. It continued to move east-southeast before lifting shortly before the Adams-Marquette County line about 3 miles southeast of Grand Marsh around 7:55 pm. A broad area of straight line wind damage was found south of this tornado track with widespread tree damage occurring up to 1 mile south of the track. The tornado path was approximately 17 to 18 miles in length. The tornado was rated an F1 on the Fujita Damage Scale with estimated wind speeds in the 73 to 112 mph range.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 23, 1:30 PM CST, 3 hours 22 minutes earlier.

Area forecast discussion, Jun 23, 1:30 PM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
230 PM CDT WED JUN 23 2004

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT

MAIN FORECAST CONCERNS FOCUS ON THE INFLUENCE OF THE 500 MB
LOW/TROUGH FOR THE NEXT COUPLE DAYS.

A CLOSED 500 MB LOW WILL SWING SLOWLY EAST OVER THE NEXT COUPLE
DAYS...MOVING FROM JUST NORTH OF THE UPPER GREAT LAKES...TO EAST OF
JAMES BAY BY 00Z SAT. THE UPPER MISSISSIPPI RIVER VALLEY WILL STAY
UNDER CYCLONIC FLOW THOUGH...WITH RIDGING NOT LOOKING TO WORK IN
UNTIL THE MIDDLE OF NEXT WEEK. VARIOUS SHORTWAVE TROUGHS WILL SLIDE
THROUGH THE FLOW...WITH THE STRONGEST ONE FOR THE LOCAL AREA COMING
LATER TONIGHT AND ON THU MORNING.

THIS WAVE WILL INTERACT WITH A COLD FRONT SLIDING SOUTH ACROSS THE
REGION...WHICH WILL BRING A PRETTY GOOD SHOT OF COLDER AIR. 850 MB
TEMPS ARE EXPECTED TO DROP BELOW 4 C BY 00Z FRI. NOT A LOT OF CAPE
TO WORRY ABOUT TONIGHT...BUT THE SHEAR IS STRONG...AROUND 50 KTS IN
THE 0-3 KM LAYER. MOISTURE ISN/T ALL THAT GREAT THOUGH...WITH THE RH
FIELDS KEEPING THE BEST SATURATION FROM 700MB AND ON UP.
CURRENTLY...IT LOOKS LIKE THE BEST SHOT FOR SHOWERS/STORMS WILL BE
ACROSS NORTHERN MN/NORTHERN WI TONIGHT...AND WITH SUCH STRONG
SHEAR...A FEW SEVERE STORMS COULD BE POSSIBLE. THE TAIL OF THE VORT
MAX LOOKS TO WORK WITH THE TAIL OF THE COLD FRONT...WHICH IS
EXPECTED TO REST ACROSS NORTHERN IA/NORTHERN ILL ON THU MORNING.
FORCING ISN/T AS STRONG HERE...BUT THINK THERE SHOULD BE A PRETTY
DECENT SHOT OF ADDITIONAL SHOWERS...PERHAPS A STORM...FOR THE
SOUTHERN 1/2 OF THE FORECAST AREA.

THE NEXT SHORTWAVE WILL DROP THROUGH THE 500 MB THROUGH ON THU
NIGHT...SPINNING ACROSS THE U.P. OF MICH BEFORE MOVING EAST. IT
LOOKS LIKE THE BRUNT OF THIS WAVE/S INFLUENCE SHOULD STAY NORTH OF
THE AREA. MEANWHILE AT THE SFC...AN AREA OF HIGH PRESSURE WILL START
TO BUILD EAST FROM THE NORTHERN PLAINS ON FRIDAY...AND LOOKS TO BE
THE MAIN WEATHER FEATURE FOR THE WEEKEND. COLD AIR WILL REMAIN
ENTRENCHED ACROSS THE REGION THOUGH...SO DESPITE ANTICIPATED
SUNSHINE...SOME LOCATIONS WILL HAVE A HARD TIME CRACKING 70 FOR
HIGHS.

SO IN A NUTSHELL...A SHOT FOR SOME PCPN TONIGHT AND TOMORROW
MORNING...BETTER TO THE NORTH TONIGHT...SOUTH IN THE MORNING. THEN
HIGH PRESSURE SHOULD BE THE MAIN INFLUENCE...KEEPING IT MOSTLY DRY
BUT COOL.

.LONG TERM...SUNDAY THROUGH WEDNESDAY

GFS/ECMWF/DGEX CONTINUE TO POINT TO A CHANGE IN THE UPPER LEVEL
PATTERN FOR NEXT WEEK...WITH THE TROUGH GIVING WAY TO SOME 500 MB
RIDGING BY MIDWEEK. AT THE SFC...HIGH PRESSURE IS ANTICIPATED TO
SLIDE ACROSS THE UPPER MISSISSIPPI RIVER VALLEY ON SUNDAY...THEN
SLIDE EAST LATE ON TUESDAY. THIS SHOULD KEEP THE REGION DRY FOR THE
A CHANGE...WITH A GRADUAL RETURN TO MORE SEASONABLE TEMPERATURES AS
THE HIGH KICKS EAST. HOWEVER...THE RETURN OF THE WARMTH COULD ALSO
BRING BACK THE CHANCE FOR PCPN FOR THE LAST HALF OF THE NEXT WORK
WEEK.

 &&

.ARX...WATCHES/WARNING/ADVISORIES...
IA...NONE.
WI...NONE.
MN...NONE.

&&

RIECK
Hazardous weather outlook, Jun 23, 2:15 PM CST, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
315 PM CDT WED JUN 23 2004

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-241100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
315 PM CDT WED JUN 23 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST AND CENTRAL WISCONSIN...

.DAY ONE...TONIGHT

THERE REMAIN A SLIGHT RISK FOR SEVERE STORMS THIS EVENING ACROSS
PARTS OF THE OUTLOOK AREA...BUT THE AREA OF CONCERN HAS SHIFTED FROM
THE PREVIOUS OUTLOOK.  THE MAIN THREAT AREA WILL BE ALONG AND NORTH
OF A LINE FROM CHARLES CITY IOWA...TO LA CROSSE...TO TOMAH AND
NECEDAH WISCONSIN.  A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA
TONIGHT...AND WILL SERVE AS THE FOCUS FOR THUNDERSTORM DEVELOPMENT.
ATMOSPHERIC PROFILES OF WIND SPEED AND MOISTURE INDICATE THAT
DAMAGING WINDS WILL BE POSSIBLE WITH SOME OF THE STRONGER STORMS.
AND WITH THE COOL AIR IN PLACE...LARGE HAIL IS ALSO OF CONCERN.
THE MOST LIKELY TIMES FOR STRONG STORMS IN THE OUTLOOK AREA
WILL BE BETWEEN 5 AND 10 PM THIS EVENING.

LATE TONIGHT...THE FRONT WILL SAG SOUTHWARD INTO CENTRAL IOWA AND
NORTHERN ILLINOIS. ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE ACROSS
THE AREA LATE TONIGHT...AS A MODERATE LOW LEVEL JET DEVELOPS ACROSS
THE PLAINS. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS NORTHERN IOWA AND SOUTHERN MINNESOTA AS THE LOW LEVEL JET
PUSHES MOIST AIR UP AND OVER THE BOUNDARY. ALTHOUGH A FEW OF THE
STORMS COULD PRODUCE SMALL HAIL...LIMITED ELEVATED INSTABILITIES WILL
PRECLUDE THOSE STORMS FROM REACHING SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COMPLEX OF STORMS MAY BE ONGOING THURSDAY MORNING ACROSS PORTIONS
OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN. WITH
THE STORMS ELEVATED IN NATURE...ISOLATED STORMS COULD PRODUCE SMALL
HAIL...BUT SHOULD REMAIN BELOW SEVERE LEVELS. AS THE FRONT MOVES
SOUTHWARD...HIGH PRESSURE WILL BUILD INTO THE AREA THROUGH NEXT
TUESDAY WITH QUIET AND DRY WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

MW

In the hours before

Special weather statement, Jun 23, 4:30 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
530 PM CDT WED JUN 23 2004

MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-240000-
ADAMS-BUFFALO-CLARK-DODGE-FILLMORE-HOUSTON-JACKSON-JUNEAU-LA CROSSE-
MONROE-MOWER-OLMSTED-TAYLOR-TREMPEALEAU-VERNON-WABASHA-WINONA-
530 PM CDT WED JUN 23 2004

...SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 9 PM...

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST ACROSS THE
AREA THIS EVENING. WIND GUSTS IN EXCESS OF 60 MPH AND 3/4 INCH WILL
BE POSSIBLE.

COUNTIES INCLUDED IN THE WATCH...

SOUTHEAST MINNESOTA...
DODGE...FILLMORE...HOUSTON...MOWER...OLMSTED...WABASHA...AND WINONA.

WESTERN WISCONSIN...
ADAMS...BUFFALO...CLARK...JACKSON...JUNEAU...LA CROSSE...MONROE...
TAYLOR...TREMPEALEAU...AND VERNON.

WIZ054-055-061-240000-
CRAWFORD-GRANT-RICHLAND-
530 PM CDT WED JUN 23 2004

...SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 11 PM...

STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST ACROSS THE
AREA THIS EVENING. WIND GUSTS IN EXCESS OF 60 MPH AND 3/4 INCH WILL
BE POSSIBLE.

COUNTIES INCLUDED IN THE WATCH...

SOUTHWEST WISCONSIN...
CRAWFORD...GRANT...AND RICHLAND.

RIECK
Local storm report, Jun 23, 4:48 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
548 PM CDT WED JUN 23 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0533 PM     TSTM WND GST     WEST CONCORD            44.15N 92.90W
06/23/2004  50 MPH           DODGE              MN   LAW ENFORCEMENT

0538 PM     TSTM WND GST     ZUMBRO FALLS            44.29N 92.43W
06/23/2004  60 MPH           WABASHA            MN   LAW ENFORCEMENT

0538 PM     TSTM WND GST     3 S ZUMBRO FALLS        44.29N 92.43W
06/23/2004  80 MPH           WABASHA            MN   LAW ENFORCEMENT

0538 PM     TSTM WND DMG     PRESTON                 43.67N 92.08W
06/23/2004                   FILLMORE           MN   LAW ENFORCEMENT

            LARGE TREE DOWN BLOCKING ROADWAY

&&

LUSSKY

The radar

The La Crosse radar (KARX), 92 km away, was scanning. The volume nearest the first event began at 22:51 UTC.

Open the radar archive at this moment

Event by event

18 hail, 17 thunderstorm wind, 5 tornado, 1 funnel cloud. Local standard time, as filed.

Hail, Buffalo

When
June 23, 4:52 PM CST
Where
Buffalo County, Mondovi
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
44.567, -91.683

Thunderstorm Wind, Buffalo

When
June 23, 4:57 PM CST
Where
Buffalo County, Montana
Measured
56 kt (64 mph) estimated gust
Property damage
$12,000
Reported by
LAW ENFORCEMENT
Coordinates
44.350, -91.667

Thunderstorm Wind, Trempealeau

When
June 23, 5:13 PM CST
Where
Trempealeau County, Arcadia
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
AMATEUR RADIO
Coordinates
44.250, -91.500

Hail, Trempealeau

When
June 23, 5:15 PM CST
Where
Trempealeau County, Arcadia
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
44.250, -91.500

Hail, Trempealeau

When
June 23, 5:20 PM CST
Where
Trempealeau County, Pleasantville
Measured
1 in hail
Property damage
$2,000
Reported by
GENERAL PUBLIC
Coordinates
44.450, -91.300

Thunderstorm Wind, Trempealeau

When
June 23, 5:20 PM CST
Where
Trempealeau County, Whitehall
Measured
53 kt (61 mph) estimated gust
Property damage
$750
Reported by
GENERAL PUBLIC
Coordinates
44.367, -91.317

Hail, Jackson

When
June 23, 5:21 PM CST
Where
Jackson County, Price
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
44.583, -91.050

Thunderstorm Wind, Jackson

When
June 23, 5:21 PM CST
Where
Jackson County, Price
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
TRAINED SPOTTER
Coordinates
44.583, -91.050

Tornado, Jackson

When
June 23, 5:22 PM CST to 5:28 PM CST
Where
Jackson County, 2 mi N of Taylor
Rating
F1
Path length
5 mi
Path width
50 yd
Property damage
$75,000
Reported by
NWS STORM SURVEY
Coordinates
44.333, -91.117

Hail, Jackson

When
June 23, 5:23 PM CST
Where
Jackson County, 5 mi W of Hixton
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
44.383, -91.117

Thunderstorm Wind, Jackson

When
June 23, 5:26 PM CST
Where
Jackson County, 3 mi E of Taylor
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
LAW ENFORCEMENT
Coordinates
44.317, -91.050

Tornado, Jackson

When
June 23, 5:28 PM CST to 5:32 PM CST
Where
Jackson County, 4 mi E of Taylor
Rating
F1
Path length
4 mi
Path width
30 yd
Property damage
$5,000
Reported by
NWS STORM SURVEY
Coordinates
44.317, -91.033

Thunderstorm Wind, Jackson

When
June 23, 5:30 PM CST
Where
Jackson County, 10 mi E of Price
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
44.583, -90.850

Hail, Jackson

When
June 23, 5:30 PM CST
Where
Jackson County, 10 mi E of Price
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
44.583, -90.850

Hail, Vernon

When
June 23, 5:35 PM CST
Where
Vernon County, Victory
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
43.483, -91.217

Hail, Monroe

When
June 23, 5:45 PM CST
Where
Monroe County, Tomah
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
43.983, -90.500

Thunderstorm Wind, Monroe

When
June 23, 5:45 PM CST
Where
Monroe County, Four Corners
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
44.083, -90.917

Thunderstorm Wind, Clark

When
June 23, 5:47 PM CST
Where
Clark County, Neillsville
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
44.567, -90.600

Thunderstorm Wind, Jackson

When
June 23, 5:47 PM CST
Where
Jackson County, Shamrock
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.183, -90.800

Hail, Clark

When
June 23, 5:47 PM CST
Where
Clark County, Neillsville
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
44.567, -90.600

Hail, Jackson

When
June 23, 5:47 PM CST
Where
Jackson County, Shamrock
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
44.183, -90.800

Hail, Clark

When
June 23, 5:49 PM CST
Where
Clark County, Neillsville
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
44.567, -90.600

Thunderstorm Wind, Clark

When
June 23, 5:49 PM CST
Where
Clark County, 1 mi S of Neillsville
Measured
53 kt (61 mph) estimated gust
Property damage
$800
Reported by
LAW ENFORCEMENT
Coordinates
44.550, -90.600

Thunderstorm Wind, Monroe

When
June 23, 5:50 PM CST
Where
Monroe County, Cataract
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
AMATEUR RADIO
Coordinates
44.083, -90.833

Hail, Clark

When
June 23, 5:50 PM CST
Where
Clark County, Granton
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
44.583, -90.467

Thunderstorm Wind, Clark

When
June 23, 5:53 PM CST
Where
Clark County, Granton
Measured
51 kt (59 mph) measured gust
Reported by
AMATEUR RADIO
Coordinates
44.583, -90.467

Thunderstorm Wind, Crawford

When
June 23, 5:58 PM CST
Where
Crawford County, 2 mi E of Soldiers Grove
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
AMATEUR RADIO
Coordinates
43.400, -90.733

Hail, Crawford

When
June 23, 5:58 PM CST
Where
Crawford County, Soldiers Grove
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
43.400, -90.767

Hail, Monroe

When
June 23, 6:00 PM CST
Where
Monroe County, 7 mi N of Tomah
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
44.083, -90.500

Tornado, Monroe

When
June 23, 6:00 PM CST to 6:12 PM CST
Where
Monroe County, 3 mi NW of Warrens
Rating
F1
Path length
4.5 mi
Path width
50 yd
Injuries
3 direct, 0 indirect
Property damage
$75,000
Reported by
NWS STORM SURVEY
Coordinates
44.167, -90.533

Hail, Richland

When
June 23, 6:10 PM CST
Where
Richland County, 3 mi W of Bosstown
Measured
0.88 in hail
Crop damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
43.383, -90.683

Funnel Cloud, Juneau

When
June 23, 6:20 PM CST
Where
Juneau County, 3 mi N of Mauston
Reported by
LAW ENFORCEMENT
Coordinates
43.924, -90.114 (the zone’s center; the record gives no point)

Tornado, Juneau

When
June 23, 6:20 PM CST to 6:23 PM CST
Where
Juneau County, 9 mi E of New Lisbon
Rating
F1
Path length
2 mi
Path width
40 yd
Property damage
$7,000
Reported by
NWS STORM SURVEY
Coordinates
43.883, -89.983

Hail, Juneau

When
June 23, 6:23 PM CST
Where
Juneau County, 6 mi SE of Necedah
Measured
2 in hail
Reported by
GENERAL PUBLIC
Coordinates
43.967, -90.000

Tornado, Adams

When
June 23, 6:23 PM CST to 6:55 PM CST
Where
Adams County, 6 mi NW of White Creek
Rating
F1
Path length
16 mi
Path width
50 yd
Injuries
13 direct, 0 indirect
Property damage
$100,000
Reported by
NWS STORM SURVEY
Coordinates
43.900, -89.950

Thunderstorm Wind, Monroe

When
June 23, 6:26 PM CST
Where
Monroe County, Norwalk
Measured
53 kt (61 mph) estimated gust
Property damage
$750
Reported by
AMATEUR RADIO
Coordinates
43.833, -90.617

Hail, Juneau

When
June 23, 6:31 PM CST
Where
Juneau County, 8 mi NE of New Lisbon
Measured
1 in hail
Crop damage
$8,000
Reported by
LAW ENFORCEMENT
Coordinates
43.967, -90.050

Hail, Adams

When
June 23, 6:33 PM CST
Where
Adams County, 1 mi S of Adams
Measured
1.75 in hail
Property damage
$750
Reported by
LAW ENFORCEMENT
Coordinates
43.933, -89.817

Thunderstorm Wind, Adams

When
June 23, 6:38 PM CST
Where
Adams County, 1 mi NE of White Creek
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
43.850, -89.850

Thunderstorm Wind, Adams

When
June 23, 6:43 PM CST
Where
Adams County, 6 mi S of Adams
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
AMATEUR RADIO
Coordinates
43.867, -89.817

Thunderstorm Wind, Adams

When
June 23, 6:50 PM CST
Where
Adams County, 2 mi S of Brooks
Measured
56 kt (64 mph) estimated gust
Injuries
5 direct, 0 indirect
Property damage
$60,000
Reported by
AMATEUR RADIO
Coordinates
43.783, -89.633

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2004Every state in 2004This day in weather historyThe tornado archive for Wisconsin, 2004Warnings in Wisconsin, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409548, 5409549, 5409550, 5409551, 5409552, 5409553, 5409554, 5409555, 5409619, 5409556, 5409557, 5409620, 5409558, 5409559, 5409560, 5409561, 5409562, 5409563, 5409564, 5409565, 5409566, 5409567, 5409568, 5409604, 5409605, 5409606, 5409607, 5409608, 5409609, 5409623, 5409610, 5409611, 5409621, 5409612, 5409622, 5409613, 5409614, 5409615, 5409616, 5409617, and more.